Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1966, Volume 34, Issue 2

A Parametric Simplicial Formulation of Houthakker's Capacity Method<354:APSFOH>2.0.CO;2-#
p. 354-380

Andrew Whinston, C. van de Panne

The paper reformulates Houthakker's capacity method for quadratic programming in the framework of the simplex and dual methods for quadratic programming, thereby greatly reducing the conceptual and computational complexities of the method. It is shown that the method is applicable for all convex quadratic programming problems, including the case of a semi-definite matrix of the quadratic form and that of constraints in equality form. In the linear programming case the method reduces to a parametric version of the dual method.

Log In To View Full Content